Alert archive / California / Gale Watches in 2020
Gale Watch 10, NWS Eureka, CA
NWS Eureka, CA issued this gale watch at Mar 10, 2020, 2:59 AM PDT. It took effect at Mar 10, 2020, 9:00 PM PDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 10, 2020, 2:59 AM PDT (09:59 UTC)
- In effect from
- Mar 10, 2020, 9:00 PM PDT
- Expired
- Mar 10, 2020, 2:59 PM PDT
- In force
- Issued by
- NWS Eureka, CA
The text
As transmitted.
362 WHUS76 KEKA 100959 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 259 AM PDT Tue Mar 10 2020 PZZ450-101800- /O.EXB.KEKA.SC.Y.0020.200311T0100Z-200313T0400Z/ Pt St George to Cape Mendocino out 10 nm- 259 AM PDT Tue Mar 10 2020 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 9 PM PDT THURSDAY... * WHAT...North winds 15 to 25 kt. Gusts to 30 kt near Pt St George. N seas 6 to 8 feet building to 8 to 10 feet Wednesday night. * WHERE...Pt St George to Cape Mendocino out 10 nm. * WHEN...From 6 PM this evening to 9 PM PDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ470-101800- /O.EXT.KEKA.SC.Y.0020.200310T1000Z-200311T0400Z/ /O.NEW.KEKA.GL.A.0010.200311T0400Z-200313T0400Z/ Pt St George to Cape Mendocino 10 to 60 nm- 259 AM PDT Tue Mar 10 2020 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM PDT THIS EVENING... ...GALE WATCH IN EFFECT FROM THIS EVENING THROUGH THURSDAY EVENING... * WHAT...For the Small Craft Advisory, north winds 15 to 25 kt with gusts up to 30 kt and N seas 7 to 10 feet. For the Gale Watch, north winds 25 to 35 kt. Gusts up to 45 kt developing by late Wednesday. N seas 9 to 12 feet building to 12 to 15 feet Wednesday evening. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...For the Small Craft Advisory, until 9 PM PDT this evening. For the Gale Watch, from this evening through Thursday evening. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$ PZZ475-101800- /O.EXT.KEKA.SC.Y.0020.000000T0000Z-200313T0400Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 259 AM PDT Tue Mar 10 2020 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM PDT THURSDAY... * WHAT...North winds 15 to 25 kt with gusts up to 30 kt. N seas 7 to 9 feet building to 9 to 11 feet tonight. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until 9 PM PDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
2 follow-up statements
541 WHUS76 KEKA 101526 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 826 AM PDT Tue Mar 10 2020 PZZ470-102330- /O.CON.KEKA.SC.Y.0020.000000T0000Z-200311T0400Z/ /O.CON.KEKA.GL.A.0010.200311T0400Z-200313T0400Z/ Pt St George to Cape Mendocino 10 to 60 nm- 826 AM PDT Tue Mar 10 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... ...GALE WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH THURSDAY EVENING... * WHAT...For the Small Craft Advisory, north winds 15 to 25 kt with gusts up to 30 kt and N seas 7 to 10 feet. For the Gale Watch, north winds 25 to 35 kt. Gusts up to 45 kt developing by late Wednesday. N seas 9 to 12 feet building to 12 to 15 feet Wednesday evening. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...For the Small Craft Advisory, until 9 PM PDT this evening. For the Gale Watch, from this evening through Thursday evening. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$ PZZ475-102330- /O.CON.KEKA.SC.Y.0020.000000T0000Z-200313T0400Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 826 AM PDT Tue Mar 10 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THURSDAY... * WHAT...North winds 15 to 25 kt with gusts up to 30 kt. N seas 7 to 9 feet building to 9 to 11 feet tonight. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until 9 PM PDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ450-102330- /O.CON.KEKA.SC.Y.0020.200311T0100Z-200313T0400Z/ Pt St George to Cape Mendocino out 10 nm- 826 AM PDT Tue Mar 10 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 9 PM PDT THURSDAY... * WHAT...North winds 15 to 25 kt. Gusts to 30 kt near Pt St George. N seas 6 to 8 feet building to 8 to 10 feet Wednesday night. * WHERE...Pt St George to Cape Mendocino out 10 nm. * WHEN...From 6 PM this evening to 9 PM PDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
277 WHUS76 KEKA 102159 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 259 PM PDT Tue Mar 10 2020 PZZ470-110600- /O.EXT.KEKA.SC.Y.0020.000000T0000Z-200311T2200Z/ /O.UPG.KEKA.GL.A.0010.200311T0400Z-200313T0400Z/ /O.NEW.KEKA.GL.W.0010.200311T2200Z-200313T1100Z/ Pt St George to Cape Mendocino 10 to 60 nm- 259 PM PDT Tue Mar 10 2020 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM PDT WEDNESDAY... ...GALE WARNING IN EFFECT FROM 3 PM WEDNESDAY TO 4 AM PDT FRIDAY... * WHAT...For the Gale Warning, north winds 25 to 35 kt with gusts up to 45 kt and seas 12 to 17 feet expected. For the Small Craft Advisory, north winds 20 to 30 kt with gusts up to 35 kt and seas 9 to 11 feet. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...For the Gale Warning, from 3 PM Wednesday to 4 AM PDT Friday. For the Small Craft Advisory, until 3 PM PDT Wednesday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ475-110600- /O.CON.KEKA.SC.Y.0020.000000T0000Z-200313T0400Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 259 PM PDT Tue Mar 10 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THURSDAY... * WHAT...North winds 15 to 25 kt with gusts up to 30 kt. N seas 7 to 9 feet building to 9 to 11 feet tonight. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until 9 PM PDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ450-110600- /O.CON.KEKA.SC.Y.0020.200311T0100Z-200313T0400Z/ Pt St George to Cape Mendocino out 10 nm- 259 PM PDT Tue Mar 10 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 9 PM PDT THURSDAY... * WHAT...North winds 15 to 25 kt. Gusts to 30 kt near Pt St George and Cape Mendocino. N seas 6 to 8 feet building to 8 to 10 feet Wednesday night. * WHERE...Pt St George to Cape Mendocino out 10 nm. * WHEN...From 6 PM this evening to 9 PM PDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this gale watch went out at Mar 9, 3:15 PM PDT, 11 hours 44 minutes earlier.
Area forecast discussion, Mar 9, 3:15 PM PDT, 11 hours 44 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
315 PM PDT Mon Mar 9 2020
.SYNOPSIS...Skies will continue to clear tonight with some patchy
fog in the northern valleys. Mainly clear skies and dry conditions
are expected through the work week. Temperatures will warm back
into 70s in the interior. Another trough is expected to bring more
cool temperatures and possible rain for the weekend.
&&
.DISCUSSION...An upper level low off the southern CA coast and a
trough moving into the Pacific Northwest are bringing low topped
cumulus clouds to the inland areas. These will generally diminish
tonight, but some may settle in the northern interior valleys. At
this point it still looks like the southern valleys will remain
clear and still see frost. So the frost advisory looks on track.
Tuesday through Friday high pressure builds over the area bringing
clear skies and dry conditions to Northwest CA. Temperatures will
gradually warm through the week with highs climbing into the mid
to upper 70s by Friday. Valley fog is expected to diminish each
night. Frost will be possible, but the potential will diminish as
the airmass warms through the week. At the coast it is expected
that offshore flow will generally keep stratus away until
Thursday. This should also help warm temperatures to near 60 at
the coast. Late Thursday or Friday the potential for stratus to
return is expected to increase.
Next weekend models are starting to consistently show an upper
level low moving down from the northwest. This has the potential
to bring a cold weather system and some low elevation snow to much
of the area. The challenge is a slight shift east in the track
and it will be colder and drier or slight shift to the west and
will be warmer and wetter. The ensembles are showing a fairly
wide variety of solutions at this point so confidence is lower
than normal on the details although it does look like temperatures
will be significantly cooler. MKK
&&
.AVIATION...VFR conditions prevailed across the region as an
influx of mid-high clouds advected into the region.
Airport/airfields reported bases generally above 5000 feet. Radar
and Satellite imagery also possibly indicated a weak shower or two
mainly over higher terrains of Mendocino and Trinity Counties.
Through the period (into Tuesday afternoon), the vast majority of
the upper cloudiness will scatter out as high pressure starts to
build into the area. The only minimal weather concern will be
possible shallow ground fog (MIFG) in the early
morning...especially over a few inland valley airfields. /TA
&&
.MARINE...A relaxed coastal pressure gradient yielded one more
day of relatively quiet marine conditions characterized by a
decaying mid period NW swell and light easterly winds as a large
area of low pressure passes well south of the region. A fresh
northerly wind regime will begin to develop this evening as high
pressure strengthens offshore and tightens the gradient, with
northerlies continuing to increase through the middle of the week
as steep short period seas build in response. Small craft
advisories have been extended through Wednesday night. Winds may
briefly increase to gale force over the northern zone Tuesday
night into Wednesday. Generally expecting the worst conditions to
remain beyond 10 nm miles offshore for the most part, precluding
any headlines in the nearshore zones for now. That said, locally
stronger winds and higher seas will still likely be found in the
typical areas downwind of Cape Mendocino and Pt St George. As for
seas, wind driven northerly waves will be the dominant wave group
for most of the week, however multiple small swells including a
southerly long period and another pair of NW mid period swells
will still contribute to chaotic sea states for much of the coming
week.
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...Frost Advisory from 1 AM to 9 AM PDT Tuesday for CAZ110-111-114-
115.
NORTHWEST CALIFORNIA COASTAL WATERS...
Small Craft Advisory from 3 AM Tuesday to 3 AM PDT Thursday
for PZZ470.
Small Craft Advisory from midnight tonight to 3 AM PDT Thursday
for PZZ475.
&&
Visit us at https://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.pngHazardous weather outlook, Mar 9, 3:28 AM PDT, 23 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 328 AM PDT Mon Mar 9 2020 CAZ101>109-112-113-101030- Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast- Southwestern Humboldt-Northern Humboldt Interior- Southern Humboldt Interior-Northern Trinity-Southern Trinity- Mendocino Coast-Southwestern Mendocino Interior- Southeastern Mendocino Interior- 328 AM PDT Mon Mar 9 2020 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For further details please refer to NOAA Weather Radio or weather.gov/eureka. CAZ110-111-114-115-101030- Northwestern Mendocino Interior-Northeastern Mendocino Interior- Northern Lake County-Southern Lake County- 328 AM PDT Mon Mar 9 2020 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM PDT TUESDAY... This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. A Frost Advisory is in effect for late tonight. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. A Frost Advisory is in effect for Tuesday morning. Otherwise, no hazardous weather is expected through Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For further details please refer to NOAA Weather Radio or weather.gov/eureka.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 10, 2:59 PM PDT | Gale Warning | EKA | 68 hr | |
| Mar 10, 3:36 PM PDT | Frost Advisory | EKA | Lake, Mendocino | 17 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.